Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 5, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 13, 2023, 11:50 AM CST for 4 states. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 11:50 AM CST (17:50 UTC)
- In effect from
- Feb 14, 2023, 6:00 AM CST
- Expired
- Feb 14, 2023, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS74 KSHV 131750 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1150 AM CST Mon Feb 13 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141000- /O.NEW.KSHV.WI.Y.0005.230214T1200Z-230215T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1150 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
3 follow-up statements
953 WWUS74 KSHV 140809 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 209 AM CST Tue Feb 14 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-150000- /O.CON.KSHV.WI.Y.0005.230214T1200Z-230215T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 209 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 09
305 WWUS74 KSHV 141658 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1058 AM CST Tue Feb 14 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-150000- /O.CON.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1058 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...until 6 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
215 WWUS74 KSHV 142036 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 236 PM CST Tue Feb 14 2023 LAZ001>003-010-011-017-TXZ138-149>153-165>167-142145- /O.CAN.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/ Caddo-Bossier-Webster-De Soto-Red River-Sabine-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Shreveport, Bossier City, Minden, Springhill, Mansfield, Stonewall, Logansport, Coushatta, Martin, Many, Zwolle, Pleasant Hill, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 236 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue to decrease into the evening and thus the Wind Advisory is cancelled. $$ ARZ050-051-059>061-070>073-LAZ004>006-012>014-018>022-OKZ077- TXZ096-097-108>112-124>126-136-137-150000- /O.CON.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, and Longview 236 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...Until 6 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 04
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:24 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 13, 11:24 AM CST, 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1124 AM CST Mon Feb 13 2023 ...New AVIATION... .UPDATE... Issued at 934 AM CST Mon Feb 13 2023 Southwest winds prevailing across the region to maintain a gradual warming trend with afternoon high temperatures forecast to climb to into the upper 60s to lower 70s. High clouds streaming across the region to support partly to mostly cloudy skies today with otherwise dry conditions to prevail due to weak upper-level ridging across the region. Went ahead and issued a quick update to increase cloud cover south of I-20. /05/ && .SHORT TERM... (Monday through Tuesday) Issued at 202 AM CST Mon Feb 13 2023 Subsidence form a shortwave ridge moving across the region will keep the forecast dry until early Tuesday morning. A surface ridge in the Northwest Gulf of Mexico will continue to slowly move east. At the same time, a strong upper trough currently near the California/Mexico border will dig into the Arizona and New Mexico. This will induce lee cyclogenesis over the High Plains and increasing low-level southerly flow. Warm air advection will continue, which should allow daytime highs to warm into the mid 60s to lower 70s today. Deep layer moisture return will be somewhat slower, but should begin to increase this afternoon and tonight as the flow aloft becomes southwesterly and strengthens dramatically. As the upper trough ejects into the Plains early Tuesday morning, scattered showers and thunderstorms will develop over Texas and Oklahoma ahead of a Pacific cold front/dryline. This convection should begin to affect Southeast Oklahoma and portions of East Texas before sunrise Tuesday, but the majority of the forecast area should experience widespread showers and a few thunderstorms during the daytime hours. The limited time for moisture return combined with the early onset of the rain will result in a lack of available instability. A widespread severe weather threat is not anticipated. In general, storm total rainfall amounts should be an inch or less, but brief periods of locally heavy rainfall could occur. This may result in some short-lived minor flooding concerns. The convection should begin to end from west to east Tuesday afternoon. In addition to the convection, gradient winds will be quite strong across the region during the day Tuesday. The newest version of the NBM has a high bias with winds, so these values were undercut a bit in the forecast. However, sustained wind speeds near or just over 20 kts are expected across much of the area, which meets Wind Advisory criteria. There is still some uncertainty on coverage and duration of an advisory, so no wind headlines were issued with this forecast. CN && .LONG TERM... (Tuesday Night through Monday) Issued at 251 AM CST Mon Feb 13 2023 By 00z Wednesday a cold front associated with a sfc low across the Upper Midwest will continue to slice on through the Four State Region, reaching the eastern extent of the FA by 12z Wednesday. Similar to what has been discussed in previous packages up to this point, guidance continues to highlight a stall like appearance and weakening of the boundary as it approaches the LA/MS border. As this occurs, the associated upper level low will continue to eject northward as a longwave trough digs through the Four Corners region on approach to the ArkLaTex. As the trough digs across N/TX Wednesday afternoon, primary forcing will support the development of a sfc low out of the Rockies, situated across the OK panhandle. Closer to home, a sfc warm front will lift northward across the CWA allowing for the northward progression of moisture, warm air advection and a supportive CAPE profile for sfc based convection once a weak cap collapses by the late afternoon. Given the idea of a broad warm sector developing across the CWA Wednesday afternoon, the question continues to fall on the type of scenario we could be looking at. For now, until we can get some of the hi-res CAMs in closer to the event, as the boundary lifts northward and sfc instability evolves, the idea is for the weak cap to break allowing for some sfc based convection to develop, with the idea of that being round one of our convective threat. How discrete or clustered this is, is still to be seen, but by later on today an initial idea of what we could see early on prior to a linear transition of the storm mode should be available. As the associated cold front marches eastward across the CWA Wednesday night and into early Thursday AM, a line of thunderstorms will accompany the front with a more widespread severe threat possible. It is important to note that it is still too far out to say for certain with any true confidence what may come of the storms that do develop, but between the analogs as seen from the output by CIPS and the CSU-MLP, mixed with the longer range guidance output up to this point, the idea of some form of severe storms posing the threat for strong winds, hail and a few tornadoes in both round one and two will be possible if the cards align. For now, a Day 3 Slight Risk exists along the I-20 corridor and north, with a Marginal risk across the southern half of the CWA. Following the passing of the boundary, a broad sfc ridge will overspread across the south leading to a dry stretch of weather through just about the end of the period. As the ridge departs east, and southerly sfc flow returns, low PoPs develop by Sunday afternoon as a sfc low sits across the Plains, with a warm front NE of the CWA. These chance PoPs then carry over to the period end date of 6am Monday the 20th. Post frontal cold airmass will settle in Thursday evening/Friday morning as lows fall at or below freezing for all. Cooler highs in the 50s expected to end the week and start the weekend ahead of 60s on Sunday. /53/ && .AVIATION... (18Z TAFS) Issued at 1118 AM CST Mon Feb 13 2023 VFR conditions expected through 14/06Z with MVFR ceilings expected to develop from the west thereafter. South to southeast winds 5 to 10 knots this evening to increase to 10 to 15 knots after 14/06Z, becoming up to 20 knots with higher gusts by 14/15Z. Otherwise, VCSH/VCTS conditions expected across east Texas terminals after 14/15Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 54 72 50 / 0 20 90 0 MLU 71 50 70 54 / 0 10 80 0 DEQ 66 50 69 42 / 0 60 100 0 TXK 67 53 69 49 / 0 30 100 0 ELD 68 50 68 49 / 0 10 90 0 TYR 68 55 74 49 / 10 70 100 0 GGG 69 55 73 49 / 0 50 100 0 LFK 71 55 75 49 / 0 30 90 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....53 AVIATION...05
Hazardous weather outlook, Feb 13, 5:25 AM CST, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 525 AM CST Mon Feb 13 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 525 AM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will move into the area on Tuesday ahead of a strong upper level trough. Locally heavy rainfall may result in more minor flooding of low lying and poor drainage areas given the already saturated grounds. An isolated severe thunderstorm cannot be ruled out, but the overall threat for severe storms appears low at this time. More thunderstorms are expected late Wednesday and into Thursday. A few storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible. In addition, locally heavy rainfall may lead to more minor flooding of low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.